Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 21, 2012, 9:20 AM EDT for 4 counties in Georgia. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2012, 9:20 AM EDT (13:20 UTC)
- Expired
- Jul 21, 2012, 10:15 AM EDT
- In force
- 55 min
- Issued by
- NWS Atlanta, GA
Counties Morgan County, GA, Newton County, GA, Oglethorpe County, GA, Wilkes County, GA
The radar
The Robins AFB radar (KJGX), 113 km from the middle of the area, began a volume at 13:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1759 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
118
WWUS82 KFFC 211320
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
920 AM EDT SAT JUL 21 2012
GAZ037>039-047>051-059-211415-
920 AM EDT SAT JUL 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND FREQUENT
LIGHTNING IN WILKES...WALTON...TALIAFERRO...OGLETHORPE...
OCONEE...NEWTON...MORGAN. ..GREENE AND JASPER COUNTIES UNTIL
1015 AM EDT...
AT 915 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NEWTOWN TO STARRSVILLE...MOVING NORTHEAST
AT 10 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WILKES...WALTON...TALIAFERRO...OGLETHORPE...OCONEE...NEWTON...
MORGAN...GREENE AND JASPER COUNTIES...INCLUDING AREAS AROUND REESE...
CELESTE...NEWTOWN...RAYLE...WASHINGTON...CARTERS GROVE...PENFIELD...
GRESHAMVILLE...WOODVILLE...PHILOMATH...MADISON...STEWART...NEWBORN...
MANSFIELD AND BUCKHEAD. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
THESE STORMS ARE NOT EXPECTED TO REACH SEVERE THUNDERSTORM
CRITERIA...WHICH IS HAIL THE SIZE OF QUARTERS OR LARGER OR DAMAGING
WIND GUSTS OF 58 MPH OR HIGHER.
&&
LAT...LON 3361 8318 3341 8386 3363 8388 3384 8327
3396 8266 3376 8255
TIME...MOT...LOC 1320Z 229DEG 7KT 3383 8278 3363 8341
3350 8382
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 21, 7:47 AM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 21, 7:47 AM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 747 AM EDT SAT JUL 21 2012 .SHORT TERM /TODAY THROUGH SUNDAY NIGHT/... /ISSUED AT 424 AM EDT SAT JUL 21 2012/ LATEST SURFACE ANALYSIS SHOWS A FRONTAL BOUNDARY ACROSS CENTRAL TN AND SAGGING SOUTHWARD. LOCAL RADAR SHOWS LIGHT SHOWERS ACROSS NORTH GA THAT ARE QUICKLY DISSIPATING. IN THE UPPER LEVELS... A LONG WAVE TROUGH STRETCHES DOWN THE EAST COAST AND ACROSS THE SOUTHEAST STATES...WITH AN ACTIVE NORTHWEST FLOW NOTED ACROSS NORTH GA AND A WEST TO SOUTHWEST FLOW ACROSS CENTRAL AND SOUTH GA. SATELLITE WATER VAPOR IMAGERY SHOWS DEEP MOISTURE SPREADING FROM THE FRONTAL BOUNDARY SOUTHWARD ACROSS GA. THE NAM AND GFS SHOW THE SURFACE FRONT STALLING NEAR NORTH GA TODAY...THEN PUSHING BACK NORTHWARD LATER TONIGHT AS THE ATLANTIC BERMUDA RIDGE BUILDS WESTWARD. FOR TODAY... EXPECT THE FRONT TO SERVE AS THE MAIN FOCUS FOR INITIAL THUNDERSTORM DEVELOPMENT BY EARLY AFTERNOON. THESE STORMS WILL PROPAGATE SOUTHWARD ALONG OUTFLOWS... SPREADING ACROSS NORTH AND INTO CENTRAL GA DURING THE AFTERNOON AND EARLY EVENING HOURS. MORNING CLOUDINESS WILL HELP HOLD DAYTIME TEMPS IN THE 80S ACROSS NORTH GA... HOLDING CAPE VALUES AT MODEST LEVELS...GENERALLY IN THE 1000-1500 J/KG RANGE THERE. HOWEVER... TEMPS IN LOWER 90S ACROSS CENTRAL GA WILL ALLOW CAPE VALUES TO CLIMB INTO THE 1500 TO 2000 J/KG RANGE THERE. THIS SUGGEST STORMS ACROSS NORTH GA SHOULD REMAIN BELOW SEVERE LIMITS... BUT COULD BECOME STRONGER AS THEY DEVELOP FURTHER SOUTHWARD INTO CENTRAL GA LATE IN THE AFTERNOON. ALTHOUGH NOT EXPECTING WIDESPREAD SEVERE STORMS... CANNOT RULE OUT A FEW PULSE SEVERE STORMS LATE IN THE AFTERNOON OR EARLY EVENING... WITH DAMAGING WIND THE MAIN CONCERN. ANY SLOW MOVING STORMS WILL PRODUCE LOCALLY HEAVY RAIN... AND COULD RESULT IN LOCALIZED FLASH FLOODING. FREQUENT LIGHTNING CAN BE EXPECTED AS WELL. MODELS AGREE ON PUSHING THE FRONT BACK NORTH TONIGHT... AND WITH INCREASED HIGH PRESSURE INFLUENCE ON SUNDAY... WOULD EXPECT A LESSOR CHANCE OF CONVECTION ON SUNDAY AND MONDAY... ESPECIALLY OVER THE SOUTHEAST PORTIONS OF THE FORECAST AREA WHERE THE BERMUDA RIDGE WILL HAVE GREATER INFLUENCE. WILL SHOW THE GREATER POPS ACROSS NORTH AND WEST CENTRAL GA ON SUNDAY AND MONDAY...BUT HOLD ALL POPS IN THE CHANCE CATEGORY...WITH ONLY A SLIGHT CHANCE OF SHOWERS AT NIGHT. AS FOR TEMPS... LEANED TOWARD THE SLIGHTLY WARMER MAV HIGHS AND TOOK A MAV AND MET BLEND FOR LOWS THROUGH THE SHORT TERM. 39 .LONG TERM /MONDAY THROUGH FRIDAY/... /ISSUED AT 424 AM EDT SAT JUL 21 2012/ BERMUDA LIKE HIGH PRESSURE RIDGE BUILDS IN FROM THE ATLANTIC FAIRLY STRONG MONDAY MORNING. THE OLD FRONTAL BOUNDARY WILL HAVE RETROGRADED NORTHWARD INTO TN AND DIMINISHED UNDER THE BUILDING RIDGE. THERE IS STILL A DECENT AMOUNT OF MOISTURE UNDER THIS RIDGE AS NORTH AND CENTRAL GEORGIA WILL BE IN MOIST W TO SW FLOW THROUGH THE END OF THE WEEK. SHOULD CONTINUE TO SEE A MOSTLY DIURNAL CONVECTIVE TREND IN THE EXTENDED AS MOISTURE FROM THE GULF ROTATES UP INTO THE AREA THROUGH FRIDAY. PRECIPITABLE WATER VALUES STILL SHOWING NEAR 2.0 INCH THROUGH THE MIDDLE OF NEXT WEEK...AND WITH K-INDEX VALUES IN THE MID TO UPPER 30S...HEAVY RAIN STILL REMAINS A THREAT. 01 && .AVIATION... 12Z UPDATE... /ISSUED AT 424 AM EDT SAT JUL 21 2012/ EXPECT CURRENT IFR TO MVFR CIGS TO PERSIST THROUGH MID-LATE MORNING. RADAR SHOWS SCATTERED SHOWERS ALREADY DEVELOPING FROM NEAR LGC TO AHN... WARRANTING VCSH AT ATL THIS MORNING. EXPECT SCATTERED TO NUMEROUS TSRA'S TO DEVELOP BY THE AFTERNOON AHEAD OF A COLD FRONT THAT HAS SLIPPED INTO NORTH GA. THE GREATER CHANCE FOR TSRA AT ATL SHOULD BE BETWEEN 18-24Z. SW WINDS AT 8-10KTS WILL PREVAIL TODAY...BACKING MORE SOUTH TONIGHT. MOS GUIDANCE SHOWS VFR CONDITIONS OVERNIGHT... BUT WILL HAVE TO MONITOR THIS CLOSELY AS A DEEP SOUTHERLY FLOW COULD RESULT IN AT LEAST SCT LOW CLOUDS. EXPECT LESS OF A CONVECTIVE THREAT ON SUNDAY AS BERMUDA RIDGE BUILDS IN FROM THE WEST. //ATL CONFIDENCE...12Z UPDATE... MEDIUM TO HIGH ON TSRA DEVELOPMENT THIS AFTERNOON. LOW TO MEDIUM CONFIDENCE ON VFR CONDITIONS OVERNIGHT. 39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 87 71 94 72 / 60 30 30 20 ATLANTA 86 71 90 74 / 60 30 40 20 BLAIRSVILLE 83 67 86 66 / 60 40 40 30 CARTERSVILLE 86 69 90 68 / 60 30 40 20 COLUMBUS 90 73 94 73 / 50 30 30 20 GAINESVILLE 85 70 91 72 / 60 30 40 20 MACON 90 71 95 73 / 50 30 30 20 ROME 87 71 93 70 / 60 30 40 20 PEACHTREE CITY 86 69 90 69 / 60 30 30 20 VIDALIA 92 73 94 74 / 30 20 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...39 LONG TERM....01 AVIATION...39
Hazardous weather outlook, Jul 21, 6:04 AM EDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 604 AM EDT SAT JUL 21 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 604 AM EDT SAT JUL 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED THIS AFTERNOON AND TONIGHT. .SYNOPSIS... A WEAK FRONTAL BOUNDARY WILL MOVE INTO NORTH GEORGIA TODAY AS HIGH PRESSURE CONTINUES ACROSS FLORIDA AND THE GULF OF MEXICO. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE HEAVY RAIN WITH LOCALIZED FLOODING... GUSTY WINDS AND FREQUENT LIGHTNING. THE MOST LIKELY TIME FOR THUNDERSTORMS WILL BE THIS AFTERNOON AND TONIGHT ACROSS NORTH AND CENTRAL GEORGIA. .DISCUSSION... A FRONTAL BOUNDARY WILL MOVE SLOWLY SOUTHWARD INTO NORTH GEORGIA TODAY. ABUNDANT MOISTURE REMAINS OVER THE AREA...WITH CAPES INCREASING TO 3000 AND LIFTED INDICES OF -4 TO -5. THIS FRONTAL BOUNDARY WILL AID THUNDERSTORM DEVELOPMENT GIVING WAY TO SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND TONIGHT. PRECIPITABLE WATER VALUES ARE NEAR 2.0 INCHES...SO ANY THUNDERSTORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL TO BRING 1 TO 1.25 INCHES OF PRECIPITATION TO THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 21, 8:37 AM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
837 AM EDT SAT JUL 21 2012
GAZ037>039-048>051-059-211315-
837 AM EDT SAT JUL 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND FREQUENT
LIGHTNING IN WILKES...TALIAFERRO...OGLETHORPE...OCONEE...NEWTON...
MORGAN...GREENE AND JASPER COUNTIES UNTIL 915 AM EDT...
AT 832 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM FLORAL HILL TO STARRSVILLE...MOVING
NORTHEAST AT 10 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WILKES...TALIAFERRO...OGLETHORPE...OCONEE...NEWTON...MORGAN...GREENE
AND JASPER COUNTIES...INCLUDING AREAS AROUND REESE...FARRAR...NORTH
ALCOVY...FLORAL HILL...METASVILLE...WASHINGTON...CARTERS GROVE...
DANIEL SPRINGS...PENFIELD...GRESHAMVILLE...WOODVILLE...PHILOMATH...
MADISON...STEWART AND NEWBORN. ADDITIONALLY...COUNTRY ROADS AND
FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR
FLOODING.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3339 8386 3358 8387 3363 8371 3360 8368
3366 8363 3397 8265 3376 8255
TIME...MOT...LOC 1237Z 236DEG 8KT 3384 8262 3371 8311
3351 8382Special weather statement, Jul 21, 9:20 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
920 AM EDT SAT JUL 21 2012
GAZ037>039-047>051-059-211415-
920 AM EDT SAT JUL 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND FREQUENT
LIGHTNING IN WILKES...WALTON...TALIAFERRO...OGLETHORPE...
OCONEE...NEWTON...MORGAN. ..GREENE AND JASPER COUNTIES UNTIL
1015 AM EDT...
AT 915 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NEWTOWN TO STARRSVILLE...MOVING NORTHEAST
AT 10 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WILKES...WALTON...TALIAFERRO...OGLETHORPE...OCONEE...NEWTON...
MORGAN...GREENE AND JASPER COUNTIES...INCLUDING AREAS AROUND REESE...
CELESTE...NEWTOWN...RAYLE...WASHINGTON...CARTERS GROVE...PENFIELD...
GRESHAMVILLE...WOODVILLE...PHILOMATH...MADISON...STEWART...NEWBORN...
MANSFIELD AND BUCKHEAD. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
THESE STORMS ARE NOT EXPECTED TO REACH SEVERE THUNDERSTORM
CRITERIA...WHICH IS HAIL THE SIZE OF QUARTERS OR LARGER OR DAMAGING
WIND GUSTS OF 58 MPH OR HIGHER.
&&
LAT...LON 3361 8318 3341 8386 3363 8388 3384 8327
3396 8266 3376 8255
TIME...MOT...LOC 1320Z 229DEG 7KT 3383 8278 3363 8341
3350 8382The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 11:15 PM EDT | Special Weather Statement | FFC | Catoosa, Dade | 60 min |
| Jul 20, 11:45 PM EDT | Special Weather Statement | FFC | Gwinnett | 30 min |
| Jul 20, 11:52 PM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 38 min |
| Jul 21, 12:19 AM EDT | Special Weather Statement | FFC | Rockdale | 26 min |
| Jul 21, 12:33 AM EDT | Special Weather Statement | FFC | Murray | 27 min |
| Jul 21, 12:34 AM EDT | Special Weather Statement | FFC | Dade, Walker | 26 min |
| Jul 21, 1:09 AM EDT | Special Weather Statement | FFC | Walker | 36 min |
| Jul 21, 1:34 AM EDT | River Flood Warning | FFC | Gwinnett | 3 hr |
| Jul 21, 8:37 AM EDT | Special Weather Statement | FFC | Morgan, Newton, Wilkes | 38 min |
| Jul 21, 10:15 AM EDT | Special Weather Statement | FFC | Morgan, Newton | 45 min |
| Jul 21, 1:11 PM EDT | Special Weather Statement | FFC | Hall, White | 34 min |
| Jul 21, 2:03 PM EDT | Special Weather Statement | FFC | Hall | 42 min |
| Jul 21, 2:23 PM EDT | Special Weather Statement | FFC | Bartow | 52 min |
| Jul 21, 2:42 PM EDT | Special Weather Statement | FFC | Hall | 48 min |
| Jul 21, 3:46 PM EDT | Special Weather Statement | FFC | Cherokee, Pickens | 44 min |
| Jul 21, 5:20 PM EDT | Special Weather Statement | FFC | Bartow | 40 min |
| Jul 21, 5:57 PM EDT | Special Weather Statement | FFC | Floyd | 33 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.